MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC RADIESSE(+) INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC RADIESSE(+) INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE
Model Number 8063M0K2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wrinkling (2613)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case was assessed as reportable to the fda, as the event fine lines appeared worse (pt: skin wrinkling), was deemed to meet the serious criteria of disability or permanent damage.The device history record for radiesse(+) injectable implant, lot number a00061720, was reviewed.A lot search was conducted on the reported lot and no other similar events were noted.No nonconformances were noted related to this lot.
 
Event or Problem Description
This mdr is related to mdr 3013840437-2023-00040 referring to the same patient.This spontaneous report was received from a us health care professional and concerns a female patient.The patients initials and date of birth were reported as unknown.She was injected with 3 syringes of radiesse(+), into several areas.Batch number was reported as a00061720 (expiry date: 06/2024).A lot search in the global safety database was conducted.The batch record review was received and the lot number for radiesse(+) was confirmed as a00061720 (expiry date: 06/2024).Radiesse(+) was hyper diluted (product preparation issue, off label use of device).As reported, an off label technique was used.The patient previously used radiesse(+) for years, and was experienced with hyper diluted radiesse (as reported).She never had that problem before.The patients medical history included fine lines.After the treatment with radiesse(+), the patient experienced no improvement and that her skin almost looked worse.She had little to no result and her fine lines appeared worse.Her skin looked very dehydrated.The outcome of the events was unknown.Follow-up information was received on 28-mar-2023: this case was upgraded to serious.The event term little to no result was amended to zero improvement.The coding was changed from device effect decreased to device ineffective.Causality for the events skin wrinkling and condition aggravated were reassessed.The patients initials, age, date of birth and weight (65.77 kg) were provided.She was 56 years old at the time of the events.The patient was injected, with 1.5 ml of radiesse(+), on (b)(6) 2022.Radiesse(+) was hyper diluted with 3 ml of normal saline (ns) into 3 syringes.The patients medical history included postmenopausal.In (b)(6) 2022 (reported as on (b)(6) 2022), after the treatment with radiesse(+), the patient experienced no improvement and that her skin almost looked worse.In (b)(6) 2022, 3 weeks after the injection, the patient returned for a follow-up and looked worse than she did before the injections.Skin looked dried out, wrinkles were more prevalent, and zero improvement was noted.The patient stated her dissatisfaction.There were no laboratory tests.As reported, no injuries or interventions were given or necessary.Due to the provided information, the outcome of the events skin looked very dehydrated, and fine lines appeared worse was considered as not resolved (changed from unknown).The outcome of the event zero improvement remained unchanged.In the opinion of the reporter, the events were permanent and related to radiesse(+).

Brand Name
RADIESSE(+) INJECTABLE IMPLANT
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC
4133 courtney street
suite 10
franksville WI 53126
Manufacturer (Section G)
MERZ NORTH AMERICA, INC
4133 courtney street
suite 10
franksville WI 53126
Manufacturer Contact
product safety
6501 six forks rd
raleigh, NC 27615
9195828000
MDR Report Key16707045
Report Number3013840437-2023-00039
Device Sequence Number19740143
Product Code LMH
UDI-Device IdentifierM2138063M0K25
UDI-Public+M2138063M0K25/$$3240609A000617202
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/09/2024
Device Model Number8063M0K2
Device Catalogue Number8063M0K2
Device Lot NumberA00061720
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2023
Initial Report FDA Received Date04/10/2023
Date Device Manufactured06/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONCOMITANT DRUG NOT AVAILABLE.
Outcome Attributed to Adverse Event Disability;
Patient Age56 YR
Patient SexFemale
Patient Weight65 KG